Smart Patients Get Smart Care™

The World’s Leading Authority for Chronic Lymphocytic Leukemia Patients

Is there a risk in taking the booster and having the virus in my IVIG infusion?

Ask the Doctor Question:

I take an IVIG infusion every four weeks. Now research indicates that gamunex contains some of the virus from plasma from previously infected patients. It indicates that the percentage of virus in the IVIG will increase. I am due for my booster vaccine. Is there a risk in taking the booster and having the virus in my IVIG infusion?

Answer: This is something we have been following closely, as we heard anecdotally a while back that small amounts of COVID-19 antibodies were becoming increasingly present in IVIG infusions (although not at a level that is thought to provide any level of protection from COVID-19 infection). There are no known risks to getting your booster having had IVIG. Talk to your physician regarding timing of the booster, as some prefer that you have a four-week gap in between the booster and your next dose of IVIG (which it sounds like you are going to be pretty close to doing anyway).